New member

Hi my name is KEITH and I am 66 years old and was diagnosed with Vasculitis Wenegers 12 months ago.Spent 2 weeks in St James Leeds having plasma exchange and then 5 months of cyclphos.Then on azothiprine and steroids but recently kidney function dropped dramaticaly so I start rituximab tomorrow with some worry the unkown and all that.I am finding things difficult with tirdeness and very bad legs in terms of walking and as a side issue trying to claim benefit for this which is proving extremely difficult.Any comments or advice would be helpful in anticipation.

6 Replies

oldestnewest
  • Hi Keith I have Churg Strauss and am treated at Airedale hospital in keighley. You are going through a rough time and I hope it will get better for you after the cyclphosphomide & other medication. The hospital should have a mobility team so do get in touch with them for help with your walking & the physios. I had nerve damage in my feet & lower legs and amitryptiline helps me at night and let's me sleep. The steroids should help with the tiredness but then I got it more in waves. Getting DDA allowance & a blue badge is difficult but voluntary sector volunteers such as local disability groups will help you. You need to get support from your GP and consultant and any Physio or other clinicians. It is worth persuing and can be done. The west Yorks branch of Vasculitis uk can provide you with people to talk to going through similar things and I found their meetings useful when you feel a bit better. I hope you soon begin to feel a bit better.

  • Many thanks Katie for that its good that there are these people and organisations out there to help as it does not help emotionaly as well while you are trying to deal with the complaint and although not asking for the world just some support which i believe this is what it is for.

    Keith

  • Hi Keith I too was diagnosed with wegener's a year ago spent two weeks in hospital as well didn't have plasma exchange but had cyclo and steroids I am also on azathioprine and had an op for subglottic stenosis I am 45 and have just got back to work after a year off worrying times but now I feel good so keep your chin up it hopefully will get better soon , regards Russell

  • Hi Keith

    Sorry to hear you have had such a rough time. I would rather have rituximab than cyclophosphamide any day. You will need to be patient though as it will take a few weeks to kick in. You will need to watch out for infections too as you won't have the ability to fight them. Good luck I hope all goes well for you.

    Jackie

  • Thanks Jackie that's interesting about patience i was told that it will but not immediate and also as my consultant said at this stage not sure how much to give me so being positive as you have to be.

    Keith

  • I'm rather concerned at your consultant's comment regarding how much Rituximab you should receive. The usual regime is two doses, two to four weeks apart, followed by a dose every six months for two years. Dosage is calculated on body surface area but is typically 1 gram).

    It's becoming increasingly common to prescribe a dose of methyl prednisolone before the initial induction doses of Rituximab to 'soften up' the immune system.

    Rituximab typically takes three to four months to become effective despite B-cell depletion beginning immediately. Because of this delay it's usual to continue with other immunosuppressive drugs such as prednisolone at a high dose during this period.

You may also like...